Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 29, 2012, 1:46 AM MDT. It took effect at Jun 29, 2012, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2012, 1:46 AM MDT (07:46 UTC)
- In effect from
- Jun 29, 2012, 10:00 AM MDT
- Expired
- Jun 29, 2012, 7:38 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWUS85 KCYS 290746 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 146 AM MDT FRI JUN 29 2012 ...CRITICAL FIRE WEATHER CONDITIONS TO RETURN ALONG AND WEST OF THE LARAMIE RANGE TODAY... .HOT TEMPERATURES WILL RETURN TODAY WITH WIDESPREAD UPPER 80S AND LOW 90S EXPECTED FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. AFTERNOON HUMIDITIES ARE EXPECTED TO ONCE AGAIN FALL INTO THE SINGLE DIGITS. STRONGER WINDS ALOFT WILL MIX TO THE SURFACE AND MAY GUST TO 30 MPH. ALSO...ISOLATED DRY THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHERN LARAMIE RANGE AND SOUTHERN ALBANY COUNTIES THAT COULD CREATE SOME FIRE STARTS IN THESE VERY DRY CONDITIONS. WYZ302>304-306-308-309-292200- /O.UPG.KCYS.FW.A.0033.120629T1600Z-120630T0200Z/ /O.NEW.KCYS.FW.W.0040.120629T1600Z-120630T0200Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- 146 AM MDT FRI JUN 29 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303...304...306...308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 302 NORTH LARAMIE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 303 CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS...FIRE WEATHER ZONE 304 SOUTHWEST CARBON...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN...FIRE WEATHER ZONE 308 LARAMIE VALLEY/SHIRLEY BASIN AND FIRE WEATHER ZONE 309 SOUTH LARAMIE RANGE/MEDICINE BOW NF. * WINDS...WEST/SOUTHWEST AT 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * HAINES INDEX...HAINES INDEX OF 6 IS LIKELY ACROSS MUCH OF SOUTHEAST WYOMING. WHEN COMBINED WITH GUSTY WINDS AND LOW HUMIDITIES...LARGE PLUME DOMINATED FIRE GROWTH IS POSSIBLE. * LIGHTNING...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN LARAMIE RANGE AND PORTIONS OF SOUTHERN ALBANY COUNTY AS WELL...WHICH COULD LEAD TO SOME FIRE STARTS. * IMPACTS...COMBINATION OF ALL THE ABOVE WEATHER CONDITIONS COULD LEAD TO SIGNIFICANT FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HAHN
2 follow-up statements
723 WWUS85 KCYS 292004 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 204 PM MDT FRI JUN 29 2012 WYZ302>304-306-308-309-300200- /O.CON.KCYS.FW.W.0040.000000T0000Z-120630T0200Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- 204 PM MDT FRI JUN 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302... 303...304...306...308 AND 309... * AFFECTED AREA...FIRE WEATHER ZONE 302 NORTH LARAMIE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 303 CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS...FIRE WEATHER ZONE 304 SOUTHWEST CARBON...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN...FIRE WEATHER ZONE 308 LARAMIE VALLEY/SHIRLEY BASIN AND FIRE WEATHER ZONE 309 SOUTH LARAMIE RANGE/MEDICINE BOW NF. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * HAINES INDEX...HAINES INDEX OF 6 IS LIKELY ACROSS MUCH OF SOUTHEAST WYOMING. WHEN COMBINED WITH GUSTY WINDS AND LOW HUMIDITIES...LARGE PLUME DOMINATED FIRE GROWTH IS POSSIBLE. * IMPACTS...COMBINATION OF ALL THE ABOVE WEATHER CONDITIONS MAY RESULT IN SIGNIFICANT FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
247 WWUS85 KCYS 300138 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 738 PM MDT FRI JUN 29 2012 ...WINDS HAVE DIMINISHED EARLY THIS EVENING OVER SOUTHEAST WYOMING... .WINDS HAVE DIMINISHED OVER SOUTHEAST WYOMING EARLY THIS EVENING. THE LIGHTER WINDS AND INCREASING RELATIVE HUMIDITY VALUES WILL CONTINUE FOR THE REST OF TONIGHT. THAT WILL EASE THE CRITICAL FIRE WEATHER CONCERNS OVER THE AREA. HOWEVER...SOME SHOWERS AND STORMS WILL MOVE ACROSS SOUTHEAST WYOMING THROUGH MIDNIGHT. THAT ACTIVITY WILL PRODUCE BRIEF WIND GUSTS AS HIGH AS 50 MPH. WYZ302>304-306-308-309-300245- /O.CAN.KCYS.FW.W.0040.000000T0000Z-120630T0200Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- 738 PM MDT FRI JUN 29 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303...304...306...308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED OVER SOUTHEAST WYOMING EARLY THIS EVENING. THE LIGHTER WINDS AND INCREASING RELATIVE HUMIDITY VALUES WILL EASE THE CRITICAL FIRE WEATHER CONDITIONS FOR THE REST OF TONIGHT. $$ WEILAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 28, 10:39 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 28, 10:39 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1039 PM MDT THU JUN 28 2012
.AVIATION...06Z TAFS
SHOWERS AND THUNDERSTORMS COMING TO AN END THIS EVENING. EXPECTING
MAINLY VFR CONDITIONS...THOUGH KCDR COULD SEE MVFR VISIBILITIES IN
SMOKE FROM UPSTREAM FIRES. GUSTY WEST WINDS RETURN FOR KLAR AND
KRWL FRIDAY AFTERNOON WITH CONVECTION BEGINNING AROUNF KLAR AND
KCYS AROUND 20Z OR SO.
CLAYCOMB
&&
PREV DISCUSSION... /ISSUED 325 PM MDT THU JUN 28 2012/
SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT...CURRENT
FORECAST INTO THIS WEEKEND APPEARS TO BE ON TRACK WITH VERY FEW
CHANGES FROM LAST NIGHT AND YESTERDAY. SHOWERS AND THUNDERSTORMS
WILL CONTINUE INTO THIS EVENING AS A SHORTWAVE TROUGH PUSHES
ACROSS THE HIGH PLAINS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH
ISOLATED WIND GUSTS AROUND 60 MPH ARE POSSIBLE DUE TO A VERY DRY
BOUNDARY LAYER. ACTIVITY WILL DISSIPATE OR PUSH EAST OF THE
FORECAST AREA BY MIDNIGHT TONIGHT WITH CLEARING SKIES.
MODELS THEN SHOW A LOW AMPLITUDE RIDGE ALOFT QUICKLY MOVING OVER
THE FORECAST AREA FOR FRIDAY. EXPECT ANOTHER HOT DAY FRIDAY
AFTERNOON WITH 700 MB TEMPERATURES INCREASING A FEW DEGREES
COMPARED TO TODAY WITH HIGHS IN THE 90S TO 103...WARMEST OVER THE
LOWER ELEVATIONS BELOW 5000 FEET. WITH LINGERING MOISTURE OVER THE
LARAMIE RANGE AND ADJACENT PLAINS NEAR THE COLORADO BORDER...CAN
NOT RULE OUT AN ISOLATED TSTORM EAST OF A LINE FROM DOUGLAS TO
LARAMIE FRIDAY EVENING.
ON SATURDAY...A WEAK SURFACE BOUNDARY AND ASSOCIATED DISTURBANCE
ALOFT WILL PUSH SOUTHEAST ACROSS THE AREA AND INTO COLORADO BY
SATURDAY EVENING. WITH PW/S INCREASING TO AROUND 1 INCH EAST OF
THE LARAMIE RANGE COMBINED WITH AMPLE LLVL INSTABILITY...AND CAPE
OVER 2500 J/KG...KEPT A CHANCE OF WIDELY SCATTERED SHOWERS AND
TSTORMS ACROSS THE HIGH PLAINS SATURDAY AFTERNOON AND EVENING.
ALTHOUGH 700MB TEMPERATURES WILL LOWER SLIGHTLY...IT WILL BE
BARELY NOTICEABLE WITH HIGHS REMAINING BETWEEN 90 TO 100 DEGREES.
LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...
UPPER LEVEL RIDGE AXIS WILL MEANDER BETWEEN THE PLAINS AND THE
ROCKIES THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK. RIDGE POSITION
SHOULD ALLOW MONSOONAL MOISTURE TO DRIFT NORTHWARD THROUGH THIS
PERIOD. STEEP DAYTIME LAPSE RATES AND MIDLEVEL MOISTURE SHOULD
ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OFF THE HIGHER TERRAIN
MOST EVERYDAY. BEST CHANCES FOR PRECIPITATION WILL BE IN SOUTHERN
PORTIONS OF THE FORECAST AREA CLOSER TO THE MOISTURE SOURCE.
CONVECTIVE ACTIVITY WILL GENERALLY HAVE A TOUGH TIME REACHING INTO
THE PLAINS BUT THAT WILL BE LARGELY DEPENDENT ON SUBTLE SHORTWAVE
FEATURES. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THROUGH
THE PERIOD WITH HIGHS MAINLY IN THE 90S ACROSS SOUTHEAST WYOMING
WITH HIGHS AROUND 100 DEGREES IN THE NEBRASKA PANHANDLE.
FIRE WEATHER...MARGINAL RED FLAG CONDITIONS WILL CONTINUE OVER
SOUTHEAST WYOMING...MAINLY WEST OF THE LARAMIE RANGE. GUSTY WINDS
WILL DIMINISH THIS EVENING...BUT OVERNIGHT HUMIDITY RECOVERIES
WILL REMAIN VERY POOR ACROSS CARBON AND ALBANY COUNTIES TONIGHT
AND AGAIN ON FRIDAY NIGHT. ANOTHER DRY AND HOT DAY IS EXPECTED
FRIDAY...WITH HUMIDITIES LOWERING INTO THE SINGLE DIGITS DURING
THE DAY. WINDS APPEAR TO BE LIGHTER COMPARED TO TODAY...SO WILL
HOLD OFF ON ISSUING A FIRE WEATHER WATCH. HOWEVER...STILL EXPECT A
FEW LOCATIONS TO OBSERVE GUSTS AROUND 25 MPH DURING THE AFTERNOON
ACROSS CARBON COUNTY. OTHERWISE...THE NEXT CRITICAL DAY FOR
FIRE WEATHER APPEARS TO BE SUNDAY WITH GUSTY SOUTHWEST WINDS
POSSIBLE WEST OF THE LARAMIE RANGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 8 PM FRIDAY FOR WYZ103-
WYZ104-WYZ105-WYZ106-WYZ109-WYZ110-WYZ111-WYZ113-WYZ115-
WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...LIEBLHazardous weather outlook, Jun 28, 9:05 PM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 905 PM MDT THU JUN 28 2012 WYZ101>119-300315- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 905 PM MDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT TEMPERATURES...COMBINED WITH LOW AFTERNOON HUMIDITIES AND GUSTY AND ERRATIC WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN FRIDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE FROM 10 AM THROUGH 8 PM FRIDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY. GUSTY WINDS WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-300315- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 905 PM MDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY. GUSTY WINDS WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:39 PM MDT | Fire Weather Watch | CYS | 5 hr |
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.